MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 998706
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer used the product ureteroscopic balloon dilatation catheter, which did not work properly when pressurized with a pressure pump.Per follow up information received via ibc on 12nov2024, stated that the balloon was not damaged.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is unconfirmed as the reported event cannot be replicated.Visual: one inflation device and inflator tray was returned to atrion inside its tray, in a plastic bag.The device exhibits the cts mark indicating 100 percentage functional verification at the time of manufacture and the gauge was in the zero-box upon arrival at atrion.Functional: functional testing per wi 91639 was attempted: the device was connected to the pressure indicator and the plunger was pulled outwards to fill the device with distilled water to aspirate it.The device was not able to pull in enough water to be aspirated for functional testing.While aspirating the device was attempted, water began seeping out from the glue plug/clamp area.Atrion disconnected the device from the pressure indicator fixture, removed the clamps, which revealed that the o-ring underneath was dislocated and blown out of position.The o-ring was removed and noted to contain a familiar deformation, consistent with over pressurization.The o-ring deformation seen is indicated by the red arrow in the removed o-ring below.Atrion replaced the o-ring and re-assembled the device.The device was then connected to the pressure indicator to perform wi 91639.The device was aspirated and pressurized, and the gauge needle moved accordingly as the pressure was increased.The device pressurized fully and maintained pressure throughout the functional testing after the o-ring was replaced.The gauge was found to be in tolerance at 4atm, 14atm and 30atm.The device passed all other functional testing, which consisted of pressure leak, pressure decay, vacuum capability tests per 89586 product specifications, with no issues found.Visual: the sample was received in the product tray within a ziplock back marked with a biohazard label and sterilized by eo sterilization.Customer complaint number 11045343 is handwritten on the bag.Inside the bag the catheter was packaged and sealed within the pouch with the identification label on the front.There was handwriting found on the exterior of the pouch; however, this note was handwritten in a language other than english and could not be translated properly.The catheter was found within its formed tray and with the guard and refold tool still present on the device.The outer label reads bard x- force balloon dilator catheter, part number 998706, lot number bmjsfm05.The balloon hub reads 7mmx 6cm/ 30 atm and the wire hub reads 0.038 (0.97mm) wire.Visual inspection was completed of the device upon receipt, and in review, there was no visual damage or breakage found on the balloon, or the balloon tip.In addition, a visual inspection of the outer shaft, the balloon hub, wire hub or the y-connector was completed and no visual damage was identified.Functional: upon completion of the visual inspection, functional testing was completed with the use of a 0.038 guidewire.It was confirmed that 0.038 guidewire passed freely through the hub and the shaft of the catheter.No resistance was felt upon insertion of the guidewire.Then using the balloon hub, the catheter was inflated using di water and inflation device.The balloon was inflated to 8atms and evaluated.During this evaluation, there were no leaks observed and no deformation of the balloon or balloon tip.The balloon inflated properly and as intended of the final device.The balloon was then pressurized to 30 atms and no leaks, deformation or irregularities were observed in the balloon.The balloon inflation properly and as intended of the final device.The hubs were also inspected during pressurization and there were no deformities or leaks discovered in the hubs of the catheter.The balloon was then deflated using vacuum in the inflation device.No obstructions or occlusions were found during the deflation of the catheter.Therefore, this complaint is unconfirmed as there were no visual or functional deformities or irregularities of the catheter.The dhr reviews are not required as the reported event is unconfirmed.No actions can be taken at this time since a root cause was not identified.Labelling review is not required as the reported event is unconfirmed.Correction- d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20745879
Report Number1018233-2024-07376
Device Sequence Number8756022
Product Code EZN
UDI-Device Identifier10801741052740
UDI-Public(01)10801741052740(11)240524(17)260731(10)BMJSFM05
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number998706
Device Lot NumberBMJSFM05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown